The bad times are starting

As an update......tonight is my last dose of Mirapex, then I’m on my own. But the last two nights were a taste of what’s to come....two hours of sleep on Tuesday night and one hour or so last night. Does anyone have any suggestions to help with the symptoms when they locate in the upper back and the muscles tense up? I ordered some cbd capsules....hope they might help over the next several days!

Patmac

19 Replies

oldestnewest
  • Hi, i hope some one can help with what you can do for the upper back muscles. Maybe hot baths as hot as you can bear it maybe could help. Have you any one who can massage your back..? might only give some relief while the massage it going on. Hugs are still coming for you. Keep posting. x

  • Tens machine

    Cold compress.

    Magnesium bath.

  • Epson salt baths Are the only thing that gave me immediate relief. Even at 2 o clock am**

  • Patmac

    I am glad to hear you are getting off Mirapex. I can relate to the nightmare of getting off of it. Stick with your resolve. Mirapex, although it does relieve symptoms for awhile, will augment RLS so that symptoms will get worse. I'm sure you have either started experiencing that or you heard that the augmentation would eventually occur. And CBD has been a godsend for me! As far as your back goes, I agree hot baths and massages are good. Have you ever tried Lyrica? I've also had success with that. Blessings!!

  • Patmac is seeing the doctor at John Hopkins and is following the instructions given for weaning off the dopamine, once off the mirapex which was part of the instructions to take, they have to go 10 complete days with no meds at all, no backup med. nothing.

  • Patmac,

    What about a heating pad for your back? Or, is there a massage parlor near you? You could sign up to get regular massages if you don't have anyone at home to do it for you. Also, have you tried tensing, relaxing, tensing, and relaxing? One of the exercises my physical therapist has me do is tense muscle groups and relax. Her instructions are to tense and "drop it" (meaning relax immediately instead of relaxing slowly). If you click on my "relaxation techniques" post on my profile I talk about the exercises she has me do. Might be worth a look?

    Cheering for you! You can do this!

  • I just went cold turkey and for 5 days were hell..

    But ok. After that.zIf you can hang on its worth to get over with.I m glad it's over but was major slew derived and was physical Sick. Let all else wait and only focus on YOU!!! I was on mirapex for 2 yrs

    Bless you* I hate this part of my life but there is more good!

  • Poor you - I went through this in August. Hot baths did help me a little though. I had five in one night. It was horrific but I was very clean. This site was a great help to me as I knew others were rooting for me to fight through it. Stay strong.

  • I went cold turkey off pramipexole after 7 years on 0.88mg a day over the summer, just because my doc didn't know any better, not because of any sort of advice to do so. After 2 weeks off and numerous visits to my doc I then got put on 8x tramadol a day, which I am still on. I can't tell if it was the tramadol or just the withdrawal passing, but the really bad symptons only lasted a few weeks for me. Please make sure you have someone with you all the time if you can. It was hell, but worth it for me as although I'm not cured, I'm in a far better place than I was with the augmentation caused by the prami. I had fevers, hallucinations, no sleep for 3 days, then slept solid for 2 days with no rls at all, then just bad sleep with a return of the rls (but not as severe as before). Also had suicidal tendancies, which was worrying when I was taking myself out for walks at 3am, that's why I hope you've got someone with you. Hang in there, take good care of yourself, it is definitely worth it. Hold on to the knowledge all the time that you will be MUCH better of the prami than you are right now, the few weeks of hell is definitely worth it my friend.

  • Ditto what everyone else has said above. My husband started up with me for 3 nights massaging my back and legs and it helped enormously.

    I know you've been told to go cold turkey ( effectively) and I am totally rooting for you and sending positive thoughts your way. It'll be horrible but when you make it through and get on opioids ( and/or Lyrica) things will be much better.

    Take care

  • Thinking of you Patmac x

  • I'm in the same boat so I know what you are going through. I stopped the Neupro patch, and Tramadol as I was agumenting and not too sure what was doing what.

    In fairness I am using cannabis but even with that it's very uncomfortable at night when I can't distract myself and the RLS is naturally worse anyway.

    On the plus side my Mrs doesn't have to worry about me stealing the bed clothes and with all the hot baths and showers I'm nice and clean with a faint hint of strawberry.

    Hope the CBD works for you, many are getting good results with it.

  • Dear raffs......not only do you give good advice and great support, you always cheer me up with your great humor!

    Patmac

  • I'm a big believer in laughter being the best medicine, ( that and loads of opioids).

  • Hi Raffs, reading that you stopped the neupro AND the tramadol. Two questions:

    1. Why do you stop them at the same time, why not one first (neupro) and the other later?

    2. Did you stop as in full stop? Or did you start to taper down? Most of us with experience would surely suggest the latter.

    Keep us posted! Maybe start your own post?

  • I initially only stopped the Neupro but the following morning around 4am I was up and restless all over so took tramadol. Things seemed to get worse after taking the tramadol so I figured I would stop it too as I have only been taking regularly more and more recently after only using it sparingly.

    I have a nasty habit of stopping cold, even though I would advise others against it. I have done it in the past so know I can stick with it, at least in the short term, long enough for me to get enough of a handle in it to go armed with knowledge to GP.

    Also its not beyond the realms of possibility its just a natural flare up that I get from time to time and a bit of time so waiting for a while will give things an opportunity to settle.

    Long story short hold myself on cannabis and targinact then in a couple of weeks introduce tramadol and see if I can hold on that and if not swap back to Neupro and see what that does then see GP depending on what results I get.

    If I went saying I think I'm augmenting what will I do he'd likely sit looking at me lost before trying to up the Neupro! At least this way I'll have a reasonable idea of what is happening and can go with an action plan. Also been reading up on LDN and would love to try it out so this is a good chance to stop some of the opiates in advance.

  • patmac how are you doing? Please let us know x

  • Hi, Pippins2!

    I think I’m doing pretty well, but I did cheat last night! Thursday and Friday nights were bad......no sleep and worked or walked most of the night, I was sort of zombie-like Saturday! I started taking CBD on Sat. Then last night was starting out pretty bad.....was so tired! So, about midnight I found some hydrocodone from my husband’s hand surgery and I took 1/2 tablet. Fell asleep on the chaise sometime later, went to my bed around 3:30 and woke up at 6:45.

    Today I’ve stayed pretty active, as when I sit or lie down the legs start up again. Have had two CBD capsules and will take the third later tonight.....do you know how soon they might begin to help? (If they do 😜)!

    Don’t know how things will be tonight....it’s 7pm now. There are still 4 or 5 pills in the bottle....".am going to try to make it without anything, but no promises if things get bad! I’m hoping,so much, that maybe the worst is over......but I doubt it!

    Thanks for checking on me, that helps so much. Hope you are doing well!

    Patmac

  • Hi Patmac, i was also wondering how things were going. I dont know how any one can go 12 days without any backup med, and i know for one, i wouldnt even entertain doing it. Have you contacted Dr. E and said you are not coping.? My opinion the CBD oil capsules will not help, but i hope they will. Take care

You may also like...